Announcement

Collapse
No announcement yet.

Cholestrol Lowering Medications

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Cholestrol Lowering Medications

    For any of you who said you have used lipitor, zocor or any of the other cholesterol lowering drugs, how many days on the medication did it take before you started experiencing the side effects of diarreha, cramping, etc. My wife has a T4 SCI and is worried about how these side effects might hinder her at work, as well as at home.

    #2
    I started taking Lovastatin about 18 months ago. my cholesterol was not real high but above the current acceptable numbers. I have not had any side effects at all. It has lowered my cholesteral to the desirable level.

    Hope this helps,
    Ches

    Comment


      #3
      Hi,

      My experience has been the main precaution with this class of medications is that it has the potential to raise your liver function tests. Your practitioner will check your liver function prior to starting the meds and then regularly thereafter.

      AAD
      The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

      Comment


        #4
        I'm a T11 para. With Lipitor it started in two weeks; with Zocor it started in two months. I have been on Zetia for two years, and the problem occurs once every one or two months, but without the same urgency as the other meds. My last two cholesterol scores were within normal limits.

        Comment


          #5
          I had no side effects at all.

          Comment

          Working...
          X